MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. OVERSTITCH¿ ENDOSCOPIC SUTURING SYSTEM

APOLLO ENDOSURGERY, INC. OVERSTITCH¿ ENDOSCOPIC SUTURING SYSTEM
Model Number XTACK-160-H
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Unintended Collision (1429)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combined medwatch submitted to the fda on 05/jun/2023.A review of the device labeling notes the following: the current x-tack¿ endoscopic helix tacking system instructions for use (ifu) addressed the known and potential events of difficulty advancing catheter as follows: warnings: verify compatibility of endoscope size, endoscopic instruments and accessories and ensure performance is not compromised.Ensure endoscope is clean, dry, and free of lubricants prior to device installation.Ensure all endoscopic scopes, including scope channels, are in good working condition prior to use.Do not push through or pull back on a retroflexed scope with installed helix tack.Applying excessive force to the distal end of the x-tack¿ device could compress or damage the helix tack when installed.Do not retract device into scope whilst a helix tack is installed.Reuse or reprocessing of the x-tack¿ system could result in device malfunction, patient infection or the transmission of disease do not push through or pull back on a retroflexed scope with installed helix tack.Applying excessive force to the distal end of the x-tack¿ device could compress or damage the helix tack when installed.Do not retract device into scope whilst a helix tack is installed.Reuse or reprocessing of the x-tack¿ system could result in device malfunction, patient infection or the transmission of disease fully seat scope liner funnel in scope cap.Remove the helix tack backer card from the device catheter.Note: ensure the suture is not captured between the backer card and bracket.If required, create suture slack by pulling proximal end of the suture and allow to work through helix tacks.To reduce suture slack, pull suture tail in opposing direction.Note: ensure suture slack between scope channel funnel and backer card is not wrapped around device catheter prior to attaching to scope bracket.Note: should the suture become wrapped around catheter after backer card attachment, it will resolve itself once catheter is removed for helix tack re-loading.Additional information: combined report.The investigator determined that a device history record (dhr) review is not possible for this complaint, as the device serial and lot number are currently unknown.
 
Event or Problem Description
Suture became entangled within the endoscope.The procedure was successfully completed with a competitive device.The patient is doing well.
 
Additional Manufacturer Narrative
Supplement #01 medwatch submitted to the fda on 20/jul/2023.Additional information: a device history record (dhr) review was requested as the device is a reported event.This lot was part of a rework.This rework consisted of replacing the channel liner-funnel and the suture.According to the description of the complaint, the suture becomes entangled within the scope liner; it is considered that this could be due to incorrect handling of the device and is not related to rework.There were no other complaints in the apollo database against this lot number (af05324).Device evaluation summary: the device was returned to the apollo device analysis laboratory on 13/june/2023.An xtack was returned with the tack and suture stuck in the funnel scope.Engineering visually inspected the device and found the suture is tangled in the scope liner and the suture is wrapped around the catheter as well.The driver and ball are present on the device.The complaint has been verified as the suture is tangled in the funnel scope.Lab analysis was able to replicate the reported event of "difficulty advancing catheter", as the suture is tangled in the funnel scope.The user effect of "difficulty advancing catheter" is known and labeled possible adverse event.

Brand Name
OVERSTITCH¿ ENDOSCOPIC SUTURING SYSTEM
Common Device Name
ENDOSCOPIC SUTURING SYSTEM
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s. capital of texas hwy
bldg. 1 ste. 300
austin TX 78746
Manufacturer (Section G)
APOLLO ENDOSURGERY COSTA RICA, SRL
coyol free zone
bldg b 13.3
alajuela, cs CRI
CS   CRI
Manufacturer Contact
adriana russell
1120 s. capital of texas hwy
bldg. 1 ste. 300
austin, TX 78746
5122795114
MDR Report Key17059738
Report Number3006722112-2023-00113
Device Sequence Number8577198
Product Code OCW
UDI-Device Identifier10811955020763
UDI-Public(01)10811955020763(17)20251116(11)20221116(10)AF05324
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K201808
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2025
Device Model NumberXTACK-160-H
Device Catalogue NumberXTACK-160-H
Device Lot NumberAF05324
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer05/11/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight81 KG